Moving near-gap solitons in the nonlinear optical medium

A. S. Kovalev, O. V. Usatenko, A. V. Gorbach

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

For a one-dimensional nonlinear optical medium with a periodic refraction index, new two-parameter soliton solutions of electrodynamics equations have been found. These solutions represent two interacting waves that propagate in two opposite directions. The oscillation frequency of each wave may fall either into the forbidden gap in the linear spectrum or outside it, and the group velocity may vary from zero to a maximal value that is determined by the parameters of the medium. Algebraic soliton solutions have been found as the limit of the nonlinear solutions, when the nonlinear wave frequency tends to the frequency of one of the linear-spectrum branches.

Original languageEnglish
Pages (from-to)1253-1258
Number of pages6
JournalPhysics of the Solid State
Volume42
Issue number7
DOIs
Publication statusPublished - Jul 2000

ASJC Scopus subject areas

  • Electronic, Optical and Magnetic Materials
  • Condensed Matter Physics

Cite this